Hail, Cherry
- When
- June 3, 3:05 AM CST
- Where
- Cherry County, 11.62 mi NNE of Brownlee
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.440, -100.550
Severe thunderstorms developed on June 3rd, during the early morning hours in north central Nebraska, and produced some large hail. During the late morning and early afternoon hours, severe thunderstorms developed and moved into eastern portion of north central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Severe thunderstorms developed on June 3rd, during the early morning hours in north central Nebraska, and produced some large hail. During the late morning and early afternoon hours, severe thunderstorms developed and moved into eastern portion of north central Nebraska. Significant wind damage occurred in portions of Rock and western Holt County destroying some grain bins, overturning center pivots and causing downed power lines. Thunderstorms re-intensified by mid afternoon north of a warm front draped west to east across western and north central Nebraska. Numerous reports of large hail and damaging winds occurred, which lasted through mid evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 2:51 AM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 AM CDT TUE JUN 3 2014 .SYNOPSIS... ISSUED AT 351 AM CDT TUE JUN 3 2014 ON THE 07Z MSL PLOT/ANALYSIS...LOW LEVEL FEATURES OF SPECIAL INTEREST INCLUDE A FRAGMENTED BOUNDARY OR FRONT ACROSS NORTHERN NEBRASKA TO ABOUT MULLEN...THEN INTO COLORADO AROUND DENVER. ANOTHER FRONT WAS INDICATED NORTHEAST TO SOUTHWEST KANSAS AND INTO SOUTHEAST COLORADO. THE WATER VAPOR IMAGERY SHOWED A BOUNDARY FROM WESTERN NEBRASKA THROUGH SOUTHERN WYOMING TO NORTHEAST UTAH. THE 06Z DERIVED PRECIPITABLE WATER FROM GOES AND SATELLITE MICROWAVE SHOWED THE MOISTURE PLUME EXTENDING ACROSS THE NEBRASKA PANHANDLE INTO SOUTHWEST NEBRASKA WITH VALUES OF 20-25MM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CDT TUE JUN 3 2014 THE SEVERE THUNDERSTORM AND TORNADO THREAT ARE THE CRITICAL FORECAST ISSUES TODAY FOR WESTERN AND NORTH CENTRAL NEBRASKA. THE POSITION OF THE FRONT AND DRY LINE ARE THE KEY TO TYING DOWN THE LOCATIONS OF SEVERE WEATHER AND TORNADOES. THE HIGH RAP13 AND NAM12 ARE IN DECENT AGREEMENT IN THAT SENSE. THERE ARE SOME DIFFERENCES IN THE LOCATION OF THE MOST FAVORABLE ROTATIONAL PARAMETERS SUCH AS 0-3KM HELICITY AND THE 0-2KM LAYER VORTICITY GENERATION PARAMETER. FOR 18Z...HIGH RESOLUTION SHORT RANGE PROJECTIONS OF THE 0-2KM THETA-E FIELDS SHOW THE FRONT ACROSS NORTH CENTRAL TO SOUTHEAST NEBRASKA WITH THE DRY LINE ACROSS EXTREME EASTERN NEBRASKA. TOWARD 21Z...THE DRY LINE BEGINS TO BULGE INTO EXTREME SOUTHWEST NEBRASKA. WITH THE FRONT CONTINUING ACROSS NORTH CENTRAL TO SOUTHEAST NEBRASKA. AT 00Z...THE CLOSED SURFACE LOW IS NORTH OF OGALLALA WITH THE DRY LINE BULGING TO NORTH PLATTE. AT 15Z...THE HIGHEST CONDENSATION PRESSURE (900MB BASED)...THE STRONGEST VORTICITY GENERATION PARAMETER GRADIENT ARE LOCATED AND THE HIGHEST 0-2KM HELICITY COMBINE APPROXIMATELY ALONG A VALENTINE-THEDFORD-NORTH PLATTE LINE. AS A RESULT...IT IS REASONABLE TO BELIEVE THAT THE BEST POTENTIAL FOR TORNADO DEVELOPMENT IS ALONG THAT LINE AND NORTH AND EAST OF IT. SUPERCELL MOVEMENT IS LIKELY TO BE ACROSS THE SURFACE BOUNDARIES...SO CELLS SHOULD CLUSTER AND DEVELOP FAIRLY QUICKLY INTO ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS...PROBABLY BY MID AFTERNOON. BY 21Z...THE BEST TORNADIC POTENTIAL SHIFTS TO NORTHEAST NEBRASKA. HOWEVER...THE DRY LINE BULGING INTO SOUTHWEST NEBRASKA WILL CREATE A THREAT OF LARGE HAIL AND DAMAGING WIND FOR THE AREA SOUTH AND WEST OF AN OSHKOSH-NORTH PLATTE-MCCOOK LINE. IT DOES APPEAR THAT THE POTENTIAL OF SEVERE WEATHER WILL BE OUT OF WESTERN AND NORTH CENTRAL NEBRASKA BY LATE AFTERNOON TO EARLY EVENING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 351 AM CDT TUE JUN 3 2014 MAIN FORECAST ISSUES THROUGH THIS PERIOD INCLUDE TIMING OF PRECIPITATION CHANCES AND TEMPERATURES AS SEVERAL WEAK SYSTEMS MOVE ACROSS THE AREA. THERE IS FAIR AGREEMENT AMONG THE MODELS IN THE GENERAL WEATHER PATTERN PATTERN THROUGH THE WEEKEND. THE UPPER LEVEL RIDGE OVER NORTHERN MEXICO INTO THE SOUTHERN PLAINS WILL MEANDER EAST TO THE TEXAS/LOUISIANA AREA BY THE WEEKEND...BUT WILL DEAMPLIFY AS SEVERAL TROUGHS MOVE OUT OF CANADA AND THE PACIFIC TO FLATTEN OUT THE FLOW. THESE SHORTWAVE TROUGHS ARE LOOKING TO MOVE ACROSS THE AREA ABOUT EVERY 12-36 HOURS WEDNESDAY THROUGH SATURDAY. HAVE ATTEMPTED TO REFINE TIMING OF SOME OF THE PRECIPITATION CHANCES AS IT IS LIKELY THERE WON/T BE SHOWERS AND STORMS ONGOING THROUGH EVERY PERIOD OF THE FORECAST. THAT BEING SAID...WITH THE QUICK MOVING SHORTWAVES...THERE IS ENOUGH DIFFERENCES IN MODEL SOLUTIONS TO KEEP FROM BEING ABLE TO PULL CHANCES FROM TOO MANY PERIODS. STARTING ON WEDNESDAY...WEAK RIDGING WILL BUILD IN OVER THE CENTRAL PLAINS BEHIND THE DEPARTING SHORTWAVE TROUGH THAT WILL BRING THE ACTIVE WEATHER TO THE AREA TODAY. THERE MAY BE SOME LINGERING SHOWERS STILL OVER THE EASTERN PARTS OF THE FORECAST AREA WEDNESDAY MORNING...BUT THIS SHOULD MOVE OUT FAIRLY EARLY IN THE MORNING LEAVING THE FORECAST GENERALLY DRY. THE LATEST MODEL RUNS ARE A BIT FASTER PUSHING THE SURFACE HIGH EAST WHICH BRINGS THE RETURN SOUTHERLY FLOW INTO THE WESTERN PART OF THE AREA...SO EXPECTING A FAIRLY GOOD GRADIENT IN HIGH TEMPERATURES WEDNESDAY. A SHORTWAVE TROUGH WILL MOVE INTO THE NORTHERN AND CENTRAL PLAINS WEDNESDAY NIGHT TO BRING CHANCES FOR SOME SHOWERS AND THUNDERSTORMS LATE WEDNESDAY AFTERNOON OVER THE NORTHERN PANHANDLE AND THEN TRACKING EAST INTO THE DAY THURSDAY. STORMS THAT DEVELOP WEDNESDAY AFTERNOON HAVE THE POTENTIAL TO BE STRONG AS THEY MOVE INTO THE FORECAST AREA DUE TO DEEP LAYER SHEAR BEING AT 40-50KTS ALONG WITH 1500-2500 J/KC OF MU CAPES. THINKING THE SEVERE THREAT WILL BE PREDOMINANTLY NORTHWEST OF THE LOCAL AREA AS THE STORMS LOOK TO MOVE INTO THE FORECAST AREA IN THE EVENING AND WITH CAPE AND SHEAR BOTH DIMINISHING...UNSURE OF HOW LONG ACTIVITY WILL SUSTAIN ITSELF. A WEAK LOW LEVEL JET DOES DEVELOP IN THE EVENING WHICH COULD HELP FUEL THE STORMS...BUT AGAIN ITS WEAK SO ALTHOUGH A SEVERE STORM OR TWO CAN/T BE RULED OUT...DON/T EXPECT ANY WIDESPREAD SEVERE STORMS. THROUGH THURSDAY MODELS HAVE A SURFACE LOW OVER MANITOBA WITH A WARM FRONT DOWN THROUGH CENTRAL NEBRASKA AND A COLD FRONT UP THROUGH MONTANA. MODELS WANT TO CONTINUE SHOWER AND THUNDERSTORM ACTIVITY THROUGH MUCH OF THE DAY AS WEAK IMPULSES OF ENERGY IN THE MID LEVELS PUSH ACROSS THE CENTRAL PLAINS AHEAD OF A SHORTWAVE TROUGH PUSHING INTO THE CALIFORNIA COAST. THEN AS THE TROUGH MOVES INTO THE ROCKIES AND TOWARDS THE PLAINS THROUGH FRIDAY NIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE. DO THINK ACTIVITY WILL BE FAIRLY WIDESPREAD INTO THE DAY SATURDAY AS ANOTHER SHORTWAVE TROUGH WILL MOVE OUT OF THE PACIFIC NORTHWEST AND INTO THE NORTHERN PLAINS TO ENHANCE THE LARGE-SCALE LIFT. AT THIS TIME...IT IS TO EARLY DISCERN CHANCES FOR SEVERE STORMS FOR THURSDAY AND FRIDAY. PARAMETERS ARE SHOWING THAT SOME STRONG TO SEVERE STORMS CAN/T BE RULED OUT BUT AT THIS TIME JUST DON/T SEE A PARTICULARLY STRONG SET-UP FOR A LARGE SEVERE WEATHER OUTBREAK IN THESE TIME PERIODS. BY SUNDAY...MODEL SOLUTIONS BEGIN TO DIVERGE WITH THE LARGE-SCALE FLOW. THIS IS BASED ON A DIFFERENCE IN TIMING OF A STRONG SHORTWAVE TROUGH MOVING OUT OF THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST. THE ECMWF IS A BIT MORE PROGRESSIVE AND QUICKER...MOVING IT INTO THE NORTHERN ROCKIES BY MONDAY MORNING. THIS FASTER SOLUTION DOESN/T ALLOW FOR THE UPPER LEVEL PATTERN TO AMPLIFY MUCH AND KEEPS THE FLOW FAIRLY ZONAL PRIOR TO THIS SHORTWAVE MOVING INTO THE PLAINS MONDAY NIGHT AND TUESDAY. THE SLOWER GFS DOES/T BRING THE TROUGH ONSHORE UNTIL MONDAY NIGHT...WHICH LEADS TO MUCH STRONGER AMPLIFICATION OF THE RIDGING DOWNSTREAM OVER THE PLAINS FOR EARLY IN THE WEEK. CONFIDENCE IS LOW IN THE SUNDAY/MONDAY TIME-FRAME AND USED A BLEND OF THE LONG-RANGE MODELS FOR THE FORECAST...BUT TRENDED CLOSER TO THE ECMWF AS THE NEW 03.00Z GFS IS TRENDING TOWARDS A FASTER/LESS AMPLIFIED SOLUTION. THIS WOULD SUGGEST COOLER TEMPERATURES FOR SUNDAY AND MONDAY...WITH DRY CONDITIONS SUNDAY AND CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1120 PM CDT MON JUN 2 2014 AS MOIST AIR RETURNS NORTH ACROSS THE AREA EARLY THIS MORNING...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWEST NEBRASKA BY AROUND 08Z. THESE STORMS WILL SPREAD NORTH INTO NORTHERN NEBRASKA BY 12Z OR SO. THEY SHOULD BECOME MORE WIDESPREAD AS THEY MOVE NORTH...SO HAVE INCLUDED A VCTS MENTION IN THE KVTN TAF. STORMS MAY LINGER ACROSS NORTHERN NEBRASKA THROUGH MUCH OF THE DAY TUESDAY. THINKING THERE WILL BE A LULL AT SOME POINT...AND HAVE TRIED TO INCORPORATE THAT INTO THE KVTN TAF. FARTHER SOUTH ACROSS WEST CENTRAL AND SOUTHWEST NEBRASKA...STORMS SHOULD DEVELOP DURING THE AFTERNOON IN THE VICINITY OF A WARM FRONT. SOME OF THESE LIKELY WILL BE VERY STRONG TO SEVERE. OTHERWISE EXPECTING STRATUS TO DEVELOP AS THE GULF MOISTURE SPREADS NORTH INTO THE AREA. BROKEN TO OVERCAST MVFR CEILINGS ARE LIKELY TO BE IN PLACE FROM AROUND SUNRISE ONWARD. THESE CLOUDS SHOULD CLEAR NEAR AND SOUTH OF THE WARM FRONT BY AFTERNOON ACROSS WEST CENTRAL AND SOUTHWEST NEBRASKA...BUT WILL LIKELY LINGER ALL DAY ACROSS NORTHERN NEBRASKA TO THE NORTH OF THE FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...BROOKS AVIATION...TAYLOR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 820 PM CDT MON JUN 2 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-040130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 820 PM CDT MON JUN 2 2014 /720 PM MDT MON JUN 2 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...THE STRONGER STORMS COULD PRODUCE SMALL HAIL. IT IS POSSIBLE THAT ONE OR TWO STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TUESDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE LIKELY TO BE ONGOING ACROSS NORTH CENTRAL NEBRASKA DURING THE MORNING...AND THOSE MAY LINGER INTO THE AFTERNOON. SOME OF THE STORMS COULD BE SEVERE...WITH THE MAIN SEVERE THREAT ACROSS NORTH CENTRAL NEBRASKA BEING LARGE HAIL. FARTHER SOUTH ACROSS WEST CENTRAL...CENTRAL AND SOUTHWEST NEBRASKA. A WARM FRONT SHOULD BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON. STORMS SHOULD INITIATE AROUND 4 PM OR SO WITH ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. PLEASE MONITOR CONDITIONS TUESDAY AFTERNOON...AND LISTEN FOR POSSIBLE WATCHES AND WARNINGS. THUNDERSTORMS ARE POSSIBLE AT TIMES THE REST OF THE WORKWEEK. LATER FORECASTS WILL REFINE THE POTENTIAL FOR ANY SEVERE THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON INTO TUESDAY EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 202 AM CDT TUE JUN 3 2014 NEZ004-023-024-094-030800- GRANT NE-HOOKER NE-SHERIDAN NE-WESTERN CHERRY NE- 102 AM MDT TUE JUN 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...SOUTHERN SHERIDAN...NORTHERN HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 200 AM MDT... AT 1258 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ANTIOCH TO BINGHAM TO 12 MILES SOUTHEAST OF HYANNIS...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... WATSON LAKE AND HYANNIS AROUND 110 AM MDT. DIAMOND LAKE AROUND 115 AM MDT. DULUTH AROUND 120 AM MDT. WOLF HILL AND MOTHER LAKE AROUND 125 AM MDT. ARGO HILL...CARR LAKE...DIPPING VAT MEADOW AND WHITMAN AROUND 130 AM MDT. SMITH LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 135 AM MDT. WEIR AROUND 145 AM MDT. BIG HILL AND WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER AROUND 150 AM MDT. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 118 AND 190. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 146 AND 186. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 64 AND 71. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 AM MDT TUE JUN 3 2014 NEZ004-023-024-094-030900- GRANT NE-HOOKER NE-SHERIDAN NE-WESTERN CHERRY NE- 158 AM MDT TUE JUN 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY...NORTHERN SHERIDAN...NORTHWESTERN HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 300 AM MDT... AT 154 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF RUSHVILLE TO 20 MILES NORTHEAST OF WHITMAN TO 6 MILES SOUTHEAST OF WHITMAN...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... WEIR AROUND 205 AM MDT. RUSHVILLE...SEVENMILE HILL...HIGHWAY 27 CROSSING THE NIOBRARA RIVER AND ROUND LAKE AROUND 210 AM MDT. LONE BUTTE AROUND 215 AM MDT. CLINTON...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD AND HIGHWAY 61 CROSSING THE SNAKE RIVER AROUND 225 AM MDT. ROCK HILL AROUND 230 AM MDT. INDIAN HILL AND GORDON AROUND 240 AM MDT. BAYONNE AND INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AROUND 245 AM MDT. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 148 AND 171. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 87 AND 131. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 161 AND 224. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 81 AND 113. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SPRINGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 AM CDT TUE JUN 3 2014 NEZ004-005-023>025-094-030915- EASTERN CHERRY NE-GRANT NE-HOOKER NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- 220 AM MDT TUE JUN 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...THOMAS... EASTERN SHERIDAN...NORTHERN HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 315 AM MDT/415 AM CDT/... AT 218 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF MULLEN...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... MULLEN AROUND 235 AM MDT. KELSO AROUND 240 AM MDT. GIANT HILL AND SENECA AROUND 350 AM CDT. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 135 AND 191. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 154 AND 227. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 163 AND 206. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 58 AND 113. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SPRINGER
The North Platte radar (KLNX), 54 km away, was scanning. The volume nearest the first event began at 09:04 UTC.
67 hail, 16 thunderstorm wind. Local standard time, as filed.
An intermittent line of wind damage was observed along and north of Highway 20 in Rock County. The wind damage began about 5 miles northeast of Bassett and continued into Holt County to 5 miles northeast of Newport. Peak wind gusts of 118 mph were estimated, where wooden power poles were snapped 3.5 miles east of Newport. Wind damage included uprooted trees, downed power lines, two outbuildings and a machine shop destroyed, and over 50 center pivot irrigation systems overturned.
Wind damage reported from 7 miles north of Bassett to just east southeast of Newport. Damage included grain bins destroyed, irrigation center pivots overturned and downed power lines.
Newport Fire Department reported winds at 80 to 100 mph.
An intermittent line of wind damage was observed along and north of Highway 20 in Holt County. The wind damage which began in Rock County continued from the Rock County line about 7 miles northwest of Stuart and ended about 3 miles east northeast of Stuart in Holt County. Peak wind gusts of 118 mph were estimated, where wooden power poles were snapped. Wind damage included large trees downed in Stuart, several buildings and tall poles downed at the Stuart Race Track, downed power lines, and several center pivot irrigation systems overturned.
Large hail broke out all windows on north side of a nursing home in Stuart.
A semi truck was blown over by strong winds and hail knocked out windows.
Stuart fire chief reported numerous large trees down in Stuart Park.
General public estimated wind gusts of 60 mph.
Law Enforcement reported quarter size hail and winds estimated at 60 mph.
A trained spotter reported winds of at least 60 mph with trees bending over and hail just beginning to fall.
Law enforcement reported golf ball size hail covering the ground.
Law enforcement reported golf ball size hail and strong winds rocking the police cruiser.
Tree branches were also broken from the hail and wind.
Park officials reported winds estimated up to 100 mph. The strong winds uprooted several trees and downed tree limbs at the Nebraska National Forest west of Halsey. The winds destroyed an empty, older mobile home and the roof of a home sustained damage from a tree that fell.
General public reported large tree limbs blown down.
General public estimated wind gusts of 60 mph.
General Public reported thunderstorm wind gusts of 60 mph.
A trained spotter reported thunderstorm wind gusts to 80 mph.
General public reported thunderstorm wind gusts to 70 mph.
General public reported hail up to ping ball size covered the ground white and lasted for 20 minutes.
Golf ball size hail had fallen for 5 minutes at time of report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521980, 521981, 521982, 521983, 521984, 521985, 521986, 521987, 521988, 521989, 521990, 521991, 521992, 521993, 522076, 521994, 521995, 522046, 521996, 522047, 522081, 521997, 522048, 521998, 521999, 522000, 522050, 522003, 522004, 522051, 522005, 522006, 522053, 522007, 522055, 522008, 522009, 522010, 522011, 522012, and more.